MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Premarket/510(k)# - k010002.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was used during a kidney stones removal surgery procedure in the kidney, performed on (b)(6) 2019.According to the complainant, during unpacking, it was noticed that the stent was broken along the shaft.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block f10; h6: problem code 1069 captures the reportable event of stent shaft break.Block g5: premarket/510(k)# - k010002.Block h10: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device revealed that the shaft of the stent was detached.Based on the product analysis, the issue was noted during the procedure, moreover, no defects were reported by the customer during the unpacking and preparation.The reported issues observed in the provided images that could have been generated by user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8739452
Report Number3005099803-2019-03228
Device Sequence Number16785598
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0022802039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1